MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365967
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: d4.Medical device lot #: 2339674.D4.Medical device expiration date: 29feb2024.H4.Device manufacture date: 05dec2022.H3.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that while using bd microtainer® sst¿ the samples are not clotting.The following information was provided by the customer: it was reported by the customer that samples are not clotting.Tubes will occasionally not clot after 30 min.Approximately 6 samples affected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received customer returned samples for investigation.No photos were provided.Customer returned sample evaluation: five (5) samples from lot 3041654 were received.The tube printing of the five samples was blurry, and the lot number of one sample was not possible to identify but all cavity numbers were present.Five (5) samples from lot 2339674 were received.The tube printing of two samples were blurry, and the lot numbers and the cavity number were not possible to identify.Samples from both lots were visually inspected for presence of dry additive with acceptable results in both lots.Samples of each lot were tested at the juncos laboratory for additive concentration testing with acceptable results.Retention sample evaluation: manufacturer retained samples from 3041654 and 2339674 (fifty 50 per lot) were visually inspected for presence of dry additive with acceptable results on both lots.From these samples of each lot, fifteen (15) were tested at the juncos laboratory for additive concentration with acceptable results.Complaints for sample quality are under statistical control for the month of july 2023.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for poor clot formation.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD MICROTAINER® SST¿
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17421815
Report Number2618282-2023-00061
Device Sequence Number6054720
Product Code JKA
UDI-Device Identifier50382903659673
UDI-Public(01)50382903659673
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number365967
Device Lot Number2339674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/30/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown